Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 08:22:15 PM

Login with username, password and session length


Members
  • Total Members: 24258
  • Latest: ter353
Stats
  • Total Posts: 649935
  • Total Topics: 49607
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: So what happens when you change meds ?  (Read 814 times)

0 Members and 1 Guest are viewing this topic.

Offline bmancanfly

  • Member
  • Posts: 605
  • Medicare For All !
So what happens when you change meds ?
« on: August 28, 2014, 09:09:13 AM »
I'm about to change meds.  Currently on Viramune/Truvada.  Drug company dropped the co-pay assistance for the Viramune,  and with a $150 a month co-pay for a 20 year old (non-preferred)  drug I decided to switch to Tivicay.  Had no problems with Viramune and would prefer not to switch but it is what it is.

I was curious what happens when you stop one of the three meds in your combo and replace it with a new one.  I would assume it takes a while for the new drug to reach the proper levels.  So isn't the person on a two drug treatment for a while until the new drug reaches a therapeutic level?

More curious than worried.  I want to make sure I have an undetectable VL at all times for mine and the safety of others.



"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline Miss Philicia

  • Member
  • Posts: 24,513
  • celebrity poster, faker & poser
Re: So what happens when you change meds ?
« Reply #1 on: August 28, 2014, 09:15:02 AM »
I would assume it takes a while for the new drug to reach the proper levels.  So isn't the person on a two drug treatment for a while until the new drug reaches a therapeutic level?


No, it doesn't work like that. Nothing should happen to you.
"Iíve slept with enough men to know that Iím not gay"

Online Jeff G

  • Administrator
  • Member
  • Posts: 13,225
  • How am I doing Beren ?
Re: So what happens when you change meds ?
« Reply #2 on: August 28, 2014, 09:18:39 AM »
You are undetectable on your current combo so you should be able to remain undetectable when you change combos .

Offline bmancanfly

  • Member
  • Posts: 605
  • Medicare For All !
Re: So what happens when you change meds ?
« Reply #3 on: August 28, 2014, 11:10:08 AM »
Thanks for the feedback.   I wanted to make sure there was no potential risk to my partner.
"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline Miss Philicia

  • Member
  • Posts: 24,513
  • celebrity poster, faker & poser
Re: So what happens when you change meds ?
« Reply #4 on: August 29, 2014, 08:53:10 AM »
Thanks for the feedback.   I wanted to make sure there was no potential risk to my partner.

Are you implying that you are having sex without condom use or PrEP? In that case I suppose theoretically there is a risk, as you will not know with 100% certainty that the new medication is working -- that is just plain common sense. In that case you might wish to alter how you have sex until you have your first post-switch lab work performed.
"Iíve slept with enough men to know that Iím not gay"

Online Jeff G

  • Administrator
  • Member
  • Posts: 13,225
  • How am I doing Beren ?
Re: So what happens when you change meds ?
« Reply #5 on: August 29, 2014, 09:08:55 AM »
I agree with Miss P 100 % . Use condoms for anal sex until you have no doubt you are consistently undetectable .

Offline bmancanfly

  • Member
  • Posts: 605
  • Medicare For All !
Re: So what happens when you change meds ?
« Reply #6 on: August 29, 2014, 03:53:50 PM »
I only have sex with my partner who is poz and on meds.  I just feel more comfortable knowing my VL is undetectable.
"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline Matts

  • Member
  • Posts: 231
Re: So what happens when you change meds ?
« Reply #7 on: August 30, 2014, 03:00:26 PM »
I read somewhere that Tivicay needs 5 days to reach a constant therapeutic level.
triumeq

Offline eric48

  • Member
  • Posts: 1,205
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: So what happens when you change meds ?
« Reply #8 on: August 30, 2014, 03:22:17 PM »
Of all arvs viramune is the slowest to wash out. Sometime measurable as far as 1 month after cessation
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0   safety stock : 3 months (2013: FOTO= 5d. ON 2d. OFF ; 2014: NCT02157311 = 4d. ON, 3d. OFF)

Offline BKKKevin

  • Member
  • Posts: 55
Re: So what happens when you change meds ?
« Reply #9 on: August 30, 2014, 09:38:53 PM »
I read somewhere that Tivicay needs 5 days to reach a constant therapeutic level.

So to be on the safe side tell your partner you have to only have blowjobs for a week...

Long and slow... Doctors orders!...
« Last Edit: August 30, 2014, 09:56:04 PM by BKKKevin »

Offline bmancanfly

  • Member
  • Posts: 605
  • Medicare For All !
Re: So what happens when you change meds ?
« Reply #10 on: August 31, 2014, 09:17:44 AM »
Luckily,  the BF rarely needs much in the way of coercion in that regard.  ;)

However,  this Tivicay experiment may be short lived.  The most common side effect is insomnia.  And I haven't been able to get a decent nights sleep for nearly a week.  I was worried about this since I don't sleep well under the best of circumstances but this is by far much worse than normal.

I woke up at 2am and was wide awake,  as has been the case since the second dose of Tivicay.  I took a Xanax which usually is like a baseball bat to the side of my head (lights out).  But it had no effect.  Waited an hour and was still wide awake so I took an Ambien.  After another hour I finally dozed off.  But pretty much every night has been like this since I started Tivicay.   Very disappointed,  especially since I had no sides with Viramune.

I'll give it a while longer and see what happens,  but not sleeping is a real drag.

Unless I can get some sleep on Tivicay,  paying a $150 copay for Viramune doesn't seem like such a burden anymore.

"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.